Share Facebook
Crohn's Disease Forum » Support Forum » Entocort and getting worse?


03-29-2012, 08:27 AM   #1
Jackie010307
 
Join Date: Jan 2012
Location: Buffalo, New York
entocort and getting worse?

I've only been on entocort for a week, but honestly, my symptoms are getting somewhat worse. I do seem to have more energy, but they took me off the amytriptyline which seemed to be causing a lot of fatigue. Now foods that were safe for me before are sending me running. I still have d, but now it's turning green and if possible smells worse. I didn't think that was possible, but it is. Could this be side effects of the entocort?
__________________
Stomach problems since 1994
GP's through the years dismissed my symptoms
First GI appt. 2010
Dr decided nothing was wrong
New GI found 2012
After blood tests, stool tests, endoscopy, and colonoscopy new GI dx's microscopic colitis 03/23/12
Diagnosis changed from microscopic colitis to colitis 05/03/12


current medications:
Lialda
metformin
b12 injections
vitamin b supplement
vitamin d supplement
magnesuim
b2
04-02-2012, 01:32 PM   #2
Jennifer
Adminstrator
 
Jennifer's Avatar
I never had that issue while taking it and its not on the list of common side effects. Are you taking anything else besides Entocort? Another medication may help a lot as its often the combination of meds that help clear up a flare. My guess is that your flare is getting worse and that the Entocort is too little too late. I'd contact your GI and let them know that your symptoms are worsening. Entocort can take a few days to a couple weeks to fully kick in but my worry is that your symptoms are worsening rather than staying the same.
__________________
Diagnosis: Crohn's in 1991 at age 9
Surgeries: 1 Small Bowel Resection in 1999; Central IV in 1991-92
Meds for CD: 6MP 50mg
Things I take: Tenormin 25mg (PVCs and Tachycardia), Junel, Tylenol 3, Omeprazole 20mg 2/day, Klonopin 1mg 2/day (anxiety), Restoril 15mg (insomnia), Claritin 20mg
Currently in: REMISSION Thought it was a flare but it's just scar tissue from my resection. Dealing with a stricture. Remission from my resection, 17 years and counting.
04-05-2012, 12:32 PM   #3
Jackie010307
 
Join Date: Jan 2012
Location: Buffalo, New York
Thanks for the reply! I called to talk to a nurse, but ended up with the same one that told me my results were normal. Basically she said give the medicine time to work and talk to the dr at my follow up on the 3rd of May. In the meantime, things are getting a little better! I still have the get there fast urge, but things are firming up. I didn't realize that would cause pain, but I guess after nothing solid passing through there for a while it would. Having more stomach pain today, quite a bit actually. It started last night, and I've considered taking an endocet several times. Not sure what that's all about. I feel like I took a step sideways coming off the amytriptyline. The exhaustion was horrible, to the point that I stayed in bed almost all the time, but my jiont pain was so much better. Now my knees and shoulder are back to hurting almost constantly. Oh well, as they say you can't have your cake and eat it, too!
04-05-2012, 12:54 PM   #4
Jennifer
Adminstrator
 
Jennifer's Avatar
Oh yes you can! :P Have you considered a second opinion from another GI since this one is so hard to get a hold of? They've apparently instructed the nurses to be their body guards. There are some people on the forum who have their GI's email addresses and can ask questions whenever they want. You may need a medication along with the Entocort to help things get better faster rather than forcing you to deal with all these symptoms or chance them getting worse. Its been two weeks and its only showing minor improvement but with obvious signs that its not enough. I'd push for another medication or a referral to another GI.
04-05-2012, 01:09 PM   #5
Cathybiker
New Member
 
Join Date: Mar 2012
Location: Portland, Maine
Hi Jackie,
It took 2.5 weeks of entocort for me to get rid of the D, so there is hope! I was supposed to taper down to 1 pill last week (after being on it for 6 weeks) and went right back to the explosive D so I started taking 2 again, and no D. I never did speak with my GI but with a nurse and had to leave 2 messages before she got back in touch and called in a refill. I'm thinking I need to get a second opinion also, Thanks Crabby!
04-05-2012, 01:19 PM   #6
Jackie010307
 
Join Date: Jan 2012
Location: Buffalo, New York
I've thought about getting another opinion but I'm going to hold off for a bit. I really like the dr, but he's in a group and although you are guaranteed to see your dr the nurse who returns calls varies. The dr has been great, especially considering the first gi I went to told me to go home and lose weight and it was in my head. The big d is slowly getting better, it's just painful to have something somewhat solid coming out. I'm not sure why the abdominal pain started again, but if it isn't gone or much better by tomorrow I'll call and insist on seeing either my dr or his physicians assistant. I know from reading on here entocort can take a while to work so I'm trying to balance caution with everything, which is hard!
04-05-2012, 01:50 PM   #7
Jennifer
Adminstrator
 
Jennifer's Avatar
I guess for some people it takes a while to work but for me it was very much like Prednisone where it worked within a few days yet when new symptoms or the same or worse symptoms came along then we knew that steroids alone weren't enough. Its usually the combination of medications that gets people into remission.
Reply

Crohn's Disease Forum » Support Forum » Entocort and getting worse?
Thread Tools


All times are GMT -5. The time now is 02:45 AM.
Copyright 2006-2017 Crohnsforum.com